MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM); CATHETER, INTRAVASCULAR, THER
Model Number IPN914872
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports "fractured line".The catheter was inserted on (b)(6) 2022.The issue was detected by the nurse when trying to aspirate line for blood sampling.The catheter was removed and replaced.Upon removal the user visualized saline leaking when flushed on the extension line where it connects to the white hub.No patient harm reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-lumen picc for investigation.Evidence of use was observed and the catheter body appeared to be intentionally cut.Visual inspection revealed the proximal extension line contained a small hole directly adjacent to the luer hub.The remainder of the extension line was secured inside the luer hub.The total length of the catheter body measured to be 18" which is not within the specification of 19 11/16" - 21 11/16" per product drawing.This indicates that at least 1 11/16" of the catheter were cut and not returned for analysis.The outer diameter of the proximal lumen measured to be 0.08560" which is within specifications of 0.084" - 0.088" per product drawing.The inner diameter of the proximal lumen measured to be 0.058" which is within specifications of 0.055" - 0.059" per product drawing.This indicates that the wall thickness measured within specifications.The catheter was functionally tested per the instructions for use (ifu).The ifu provided with this kit instructs the user, "prepare all equipment.For two-lumen catheter, flush proximal lumen with sterile saline solution.Clamp or attach injection cap to proximal lumen pigtail.Flush distal lumen and leave syringe in place." water leaked out of the hole in proximal line.A device history record review was performed, and the following potentially relevant findings were identified: a non-conformance was initiated for material mc-05052-002e, batch 13c21a1745 in regards to an extrusion in the minimum specification.The instructions for use (ifu) provided with this kit warns the user, "precaution: do not suture directly to outside diameter of catheter to minimize the risk of cutting or damaging the catheter or impeding catheter flow.Precaution: to minimize the risk of damage to pigtail(s) from excessive pressure, each clamp must be opened prior to infusing through that lumen." the complaint of an extension line leak was confirmed through a complaint investigation on the returned sample.A hole was found in the proximal extension line adjacent to the luer hub.The returned sample passed all relevant dimensional inspections.The type of damage observed is consistent with a manufacturing issue in the picc lines, therefore, the probable root cause is manufacturing related.A non-conformance has been initiated to further investigate this issue.
 
Event or Problem Description

Brand Name
ARROW PICC SET: 2-LUMEN 5 FR X 19-1/2" (50 CM)
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key14196664
Report Number9680794-2022-00248
Device Sequence Number4481733
Product Code LJS
UDI-Device Identifier10801902158915
UDI-Public10801902158915
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIPN914872
Device Catalogue NumberPR-05052
Device Lot Number14F21B0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VANCOMYCIN AND TAZOCIN.; VANCOMYCIN AND TAZOCIN.
Patient SexUnknown